Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2014, 5:02 PM EDT for Lawrence County, Kentucky; Lincoln County, Wayne County, West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 4, 2014, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Lincoln County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:15 PM EDT | TSTM WND DMG | 2 W Louisa, KY | SEVERAL TREES DOWN ALONG FIVE FORKS RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:51 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
544
WUUS51 KRLX 042102
SVRRLX
KYC127-WVC043-099-042145-
/O.NEW.KRLX.SV.W.0053.140604T2102Z-140604T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...BLAINE...
SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RANGER...KIAHSVILLE...GILL...DUNLOW...HARTS...FORT GAY AND EAST
LYNN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8285 3819 8211 3799 8213 3796 8224
3802 8287
TIME...MOT...LOC 2102Z 274DEG 30KT 3810 8272
$$
092 follow-up statements
548
WWUS51 KRLX 042119
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT WED JUN 4 2014
KYC127-WVC043-099-042145-
/O.CON.KRLX.SV.W.0053.000000T0000Z-140604T2145Z/
LAWRENCE KY-LINCOLN WV-WAYNE WV-
519 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL LAWRENCE COUNTY IN KENTUCKY...AND CENTRAL WAYNE AND
SOUTHWESTERN LINCOLN COUNTIES IN WEST VIRGINIA...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOUISA...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLIFFORD...GLENHAYES...GENOA...DUNLOW...EAST LYNN LAKE...EAST LYNN...
KIAHSVILLE...RANGER...GILL AND HARTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8260 3819 8211 3799 8213 3796 8224
3800 8262
TIME...MOT...LOC 2120Z 275DEG 29KT 3808 8254
$$
09661
WWUS51 KRLX 042144
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED JUN 4 2014
KYC127-WVC043-099-042155-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-140604T2145Z/
LAWRENCE KY-LINCOLN WV-WAYNE WV-
544 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
IN KENTUCKY...AND CENTRAL WAYNE AND SOUTHWESTERN LINCOLN COUNTIES IN
WEST VIRGINIA HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3820 8260 3819 8211 3799 8213 3796 8224
3800 8262
TIME...MOT...LOC 2145Z 275DEG 29KT 3806 8229
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:37 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 4, 3:37 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT WED JUN 4 2014
.SYNOPSIS...
A COLD FRONT CROSSES LATE TONIGHT INTO EARLY THURSDAY. HIGH
PRESSURE CROSSES FRIDAY INTO SATURDAY. NEXT SYSTEM SUNDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
MESOSCALE UPDATE...
245 PM UPDATE...
FRESHENED UP GRIDS TO REFLECT TORNADO WATCH. PREVIOUS DISCUSSION
STILL VALID CONCERNING FORECAST THINKING.
PREVIOUS DISCUSSION BELOW...
VERY BUSY SHIFT HERE THIS MORNING. WARM FRONTAL BOUNDARY BECOMING
HARD TO DISCERN ACROSS CWA BUT FEEL IT IS CURRENTLY LOCATED
ACROSS S OH INTO C WV PER LATEST RUC LOW LEVEL THETA E AXIS.
BEGINNING TO SEE CONVECTION FIRE ALONG GRADIENT AND BECOMING SFC
BASED. THIS WILL SLIDE INTO PORTIONS OF SE OH/NE KY AND W WV OVER
THE NEXT FEW HRS WITH ISOLATED SVR THREAT ON COLD POOL PROPAGATION.
COMPLICATED FORECAST HEADING INTO LATE THIS AFTERNOON AND EVENING.
BLOWOFF FROM DECAYING MCS OVER W KY THIS MORNING WITH MORE IN THE
WAY OF SFC HEATING C AND E KY INTO WV TO AID IN INSTABILITY. FEEL
THE RAP/HRRR HAVE A DECENT HANDLE ON THINGS AND USED THESE AS A BASE
FOR THE FORECAST. THINKING A FEW ROUNDS DEVELOPS AHEAD OF THE MAIN
SHOW ALONG VORT LOBE...SLATED 21 TO 01Z TIME FRAME. SEE SPC TXT FOR
A MORE TECHNICAL DISCUSSION REGARDING SLIGHT RISK AND SVR THREAT
OVER E OH/E KY AND C WV AS WE ARE IN GOOD AGREEMENT WITH THEIR
ASSESSMENT.
GIVEN HIGH PWATS AND POTENTIAL FOR SOME TRAINING THIS EVE AND IN
COORDINATION WITH SURROUNDING OFFICES...ISSUED A FLASH FLOOD WATCH
FOR NE KY/C AND S WV/SE OH UNTIL 09Z...ESSENTIALLY FOLLOWING OUTLINE
OF MODERATE RISK FOR EXCESSIVE RAINFALL ISSUED EARLIER BY WPC.
HAVE FRONT SAGGING S THRU AREA OVERNIGHT AND SLOWING SOME ON
THURSDAY BUT SHOULD STILL BE SW OF AREA FOR TOMORROW WITH SOME FRESH
AIR TRYING TO MOVE IN FROM THE N.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A RELATIVELY BRIEF RESPITE FROM THE STORMS THIS PERIOD AS HIGH
PRESSURE OVER CANADA NOSES SOUTHWARD INTO OUR AREA WITH DRIER AND
COOLER AIR. THE EXCEPTION MAY BE AN UPPER DISTURBANCE DROPPING
SOUTHEAST FROM THE MID MISSISSIPPI VALLEY TO THE TENNESSEE VALLEY
FRIDAY. ALTHOUGH THE FRONT WILL BE SOUTH OF OUR AREA THERE APPEARS
TO BE ENOUGH LINGERING MOISTURE AND UPPER DYNAMICS TO SQUEEZE OUT A
FEW SHOWERS FAR SOUTH FRIDAY. CHOSE A MIDDLE OF ROAD SCENARIO AS
SOME MODELS KEEP RAIN SOUTH OF US...WHILE OTHER BRING RAIN ACROSS
THE SOUTHERN HALF OF THE AREA. LOOK FOR BELOW AVERAGE TEMPERATURES
WITH A WARMING TREND SATURDAY UNDER LOTS OF SUNSHINE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOLLOWED HPC THINKING ON A RATHER UNSETTLED PATTERN AS THE SOUTHERN
EDGE OF THE WESTERLIES ALOFT RETURN OVER THE OHIO AND TENNESSEE
VALLEYS. THIS WILL ALLOW A FRONTAL SYSTEM TO MEANDER NORTH AND SOUTH
THROUGH OUR AREA...ESPECIALLY SUNDAY AND MONDAY. PERHAPS BY
TUESDAY...THE FRONT MAY DRIFT FAR ENOUGH SOUTH TO ALLOW SOME COOLER
AND DRIER AIR AT LEAST ACROSS THE NORTH.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCT CONVECTION WITH GREATER COVERAGE IN THE 21 TO 00Z TIME FRAME
WITH SOME STORMS STRONG TO SVR AHEAD OF COLD FRONT...PARTICULARLY
FOR THE S TAF SITES TO INCLUDE KHTS/KCRW/KBKW. HAVE SOME 1 TO 2 HR
IFR TEMPO TO ACCOUNT FOR THE CONVECTION WITH SOME GUSTS FOR
KHTS/KCRW. HAVE SOME MVFR/IFR NORTHERN SITES FOR MAINLY DOWNPOURS
WITH THINKING MOST OF THE CONVECTION REMAINS ACROSS S TERMINALS.
SOME STRATUS MAY DEVELOP OVERNIGHT WITH PERHAPS SOME MVFR VSBY FG
BUT FLOW SHOULD PREVENT WIDESPREAD DENSE FG. FRONT SLOWLY CROSSES
OVERNIGHT...TAKING INTO MORNING TO CLEAR SW VA. ANY LOW STRATUS WILL
QUICKLY SCT OUT IN THE MORNING WITH SCT TO BKN FLAT LOW END VFR CU
WITH DAYTIME HEATING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS
COULD VARY LATER TODAY AND TONIGHT. IF A LARGE BOWING LINE DEVELOPS
LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY
DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT. TIMING AND EXTENT
OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H M M M M H
HTS CONSISTENCY H H H H H H H H M M M M
BKW CONSISTENCY H H H H H H H H H M M H
EKN CONSISTENCY H H H H H H M H H H H H
PKB CONSISTENCY H H H L H H H H H H H M
CKB CONSISTENCY H H H H H M M M M M H H
AFTER 18Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>008-013>018-
024>029.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/30
NEAR TERM...30
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...30Hazardous weather outlook, Jun 4, 3:06 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT WED JUN 4 2014 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>017-024>026-051915- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE- 306 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-030>032-035>040-046-047-051915- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 306 PM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ084-085-WVZ018-027>029-051915- VINTON-MEIGS-CALHOUN-CLAY-BRAXTON-GILMER- 306 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-034-051915- DICKENSON-BUCHANAN-MCDOWELL-WYOMING- 306 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 3:02 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT WED JUN 4 2014
WVZ024-025-041930-
LOGAN WV-MINGO WV-
302 PM EDT WED JUN 4 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN LOGAN AND SOUTHERN MINGO
COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...A THUNDERSTORM WITH STRONG WIND GUSTS WAS LOCATED 7
MILES EAST OF WILLIAMSON IN MINGO COUNTY. THE STORM WAS MOVING EAST
AT 25 MPH...TOWARD PORTIONS OF SOUTHERN LOGAN AND EASTERN MINGO
COUNTIES.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
SHOWER. BRIEF DOWNPOURS WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS...QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS...AND POOR DRIVING VISIBILITY.
THIS STORM WILL AFFECT SUCH COMMUNITIES AS SARAH ANN...HAMPDEN...
AND BRUNO.
IN THE WAKE OF THIS STORM...MORE SHOWERS AND THUNDERSTORMS
WILL FORM IN THE MUGGY AIR LATE THIS AFTERNOON OR THIS
EVENING.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3757 8203 3760 8217 3762 8218 3763 8222
3765 8223 3766 8226 3780 8225 3779 8182
3768 8176 3766 8180 3760 8180 3760 8183
3755 8186
22Special weather statement, Jun 4, 3:18 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT WED JUN 4 2014 WVZ013-015-025-026-042000- BOONE WV-KANAWHA WV-LINCOLN WV-LOGAN WV- 318 PM EDT WED JUN 4 2014 ...SPECIAL WEATHER STATEMENT FOR BOONE...SOUTHWESTERN KANAWHA... SOUTHERN LINCOLN AND NORTHERN LOGAN COUNTIES UNTIL 400 PM EDT... AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF MADISON...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR TURTLE CREEK AROUND 325 PM...DANVILLE AROUND 330 PM...MADISON AROUND 335 PM...FOSTER AROUND 340 PM...ASHFORD AROUND 350 PM AND SETH AROUND 355 PM. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3823 8155 3798 8147 3795 8206 3812 8210 09
Local storm report, Jun 4, 3:41 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 S MADISON 38.03N 81.80W
06/04/2014 E1.00 INCH BOONE WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1400964
JMLocal storm report, Jun 4, 4:22 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL TURTLE CREEK 38.03N 81.87W
06/04/2014 E1.50 INCH BOONE WV PUBLIC
&&
EVENT NUMBER RLX1400966
JMLocal storm report, Jun 4, 4:28 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 SE MADISON 38.03N 81.76W
06/04/2014 E2.00 INCH BOONE WV PUBLIC
&&
EVENT NUMBER RLX1400967
JMSpecial weather statement, Jun 4, 5:00 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EDT WED JUN 4 2014
KYZ105-WVZ005-013-042145-
LAWRENCE KY-LINCOLN WV-WAYNE WV-
500 PM EDT WED JUN 4 2014
...SPECIAL WEATHER STATEMENT FOR CENTRAL LAWRENCE COUNTY IN
KENTUCKY...AND CENTRAL WAYNE AND SOUTHWESTERN LINCOLN COUNTIES IN
WEST VIRGINIA UNTIL 545 PM EDT...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BLAINE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK...AND FALLSBURG
AROUND 505 PM...GALLUP AROUND 510 PM...LOUISA...AND FORT GAY AROUND
515 PM...GLENHAYES...AND CLIFFORD AROUND 520 PM...GENOA AROUND 525 PM
AND DUNLOW AROUND 530 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3819 8286 3819 8211 3799 8213 3795 8226
3802 8287
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:07 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 23 min |
| Jun 4, 12:23 PM EDT | Flash Flood Watch | RLX | Boyd, Carter, Greenup, Lawrence | 17 hr |
| Jun 4, 12:36 PM EDT | Special Weather Statement | RLX | Greenup | 39 min |
| Jun 4, 1:51 PM EDT | Special Weather Statement | RLX | Lawrence | 24 min |
| Jun 4, 5:00 PM EDT | Special Weather Statement | RLX | Lawrence | 45 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup, Lawrence | 26 min |
| Jun 4, 5:34 PM EDT | Flash Flood Warning | RLX | Boyd, Greenup | 3 hr |
| Jun 4, 5:37 PM EDT | Special Weather Statement | RLX | Carter | 38 min |
| Jun 3, 8:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Clay, Jackson, Kanawha, Putnam, Roane | 49 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 57 min |
| Jun 3, 10:03 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Putnam | 42 min |
| Jun 4, 1:13 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | RLX | Putnam | 47 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 40 min |
| Jun 4, 3:02 PM EDT | Special Weather Statement | RLX | Mingo | 28 min |
| Jun 4, 3:18 PM EDT | Special Weather Statement | RLX | Boone | 42 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan | 49 min |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 46 min |
| Jun 4, 5:31 PM EDT | Special Weather Statement | RLX | Raleigh | 44 min |
| Jun 4, 6:22 PM EDT | Special Weather Statement | RLX | Boone | 53 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | RLX | Logan | 48 min |
| Jun 4, 6:51 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.